Alert archive / Georgia / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 79, NWS Columbia, SC

July 6, 1999Richmond County, Georgia

NWS Columbia, SC issued this severe thunderstorm warning at Jul 6, 1999, 2:48 PM EDT for Richmond County, Georgia. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 6, 1999, 2:48 PM EDT (18:48 UTC)
Expired
Jul 6, 1999, 3:45 PM EDT
In force
57 min
Issued by
NWS Columbia, SC
Area
Whole counties

County Richmond County, GA

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 6, 2:15 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.8 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 1999-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1066 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 1999-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1066 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
1170 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KCAE 061849 RRA
SVRCAE
GAC245-061945-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
248 PM EDT TUE JUL 6 1999

THE NATIONAL WEATHER SERVICE IN COLUMBIA SC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RICHMOND COUNTY IN GEORGIA

* UNTIL 345 PM EDT 

* AT 247 PM NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM NORTHWEST  OF HEPHZIBAH NEAR HIGHWAY 
  1 MOVING TOWARDS SOUTHWEST AT 10 MPH . THIS STORM WILL BE 
  IN THE VINICINTY OF BLYTHE AROUND 300 PM. THIS STORM WILL 
  PRODUCE LARGE HAIL.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG 
BUILDING. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. 

TA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:00 PM EDT, 48 minutes earlier.

Area forecast discussion, Jul 6, 2:00 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
200 PM EDT TUE JUL 6 1999

EASTERLY SHORTWAVE MOVING SOUTHWEST ALONG THE BASE OF THE UPPER RIDGE
PRODUCED A COMPLEX OF HEAVY RAIN AND THUNDERSTORMS OVER THE EAST PORTION
OF THE AREA DURING THE AFTERNOON. THIS FEATURE CONTINUES MOVING SLOWLY
TOWARD AUGUSTA OVERNIGHT SO EXPECT MOST OF THE RAIN AND THUNDERSTORMS TO
BE OVER THE SOUTH AND EAST MAINLY THE EARLY PART OF THE NIGHT.
PRECIPITABLE WATER VALUES AROUND 2.00 INCHES SO LOCALIZED HEAVY RAINFALL
A THREAT. ISOLATED SEVERE STORMS ALSO A THREAT NEAR CSRA. EXPECT
CONVECTION TO DIMINISH AFTER SUNSET WITH LOSS OF SURFACE HEATING AND
INSTABILITY. SOME CLOUDINESS OVERNIGHT WITH SCATTERED SHOWERS AND
THUNDERSTORMS MAINLY SOUTH AND EAST. TEMPERATURES CLOSE TO GUIDANCE
TONIGHT AND WEDNESDAY AND SLIGHTLY BELOW HIGHS. UPPER TROUGH STILL IN
THE VICINITY ON WEDNESDAY BUT THE MAIN LIFT HAS MOVED TO OUR SOUTHWEST.
WEAK UPPER TROUGH DEPRESSED FARTHER SOUTH ON THURSDAY. SOME CLOUDINESS
WEDNESDAY WILL RETARD HIGHS SLIGHTLY WITH TEMPERATURES A COUPLE OF
DEGREES HIGHER AGAIN ON THURSDAY.

CAE BB 74/92/72/94 20/30/20/0
AGS BB 72/94/71/96 40/30/20/0

.CAE...NONE.

CHARNICK

In the hours before

Local storm report, Jul 6, 1:38 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
138 PM EDT TUE JUL 06 1999

TIME (EDT) .....CITY LOCATION....... ST   ...EVENT/REMARKS...
           .....COUNTY LOCATION.....

130 PM     7NNE BOWMAN               SC   1.75 INCH HAIL
07/06/99   ORANGEBURG                     EOC REPORTED WINDSHIELD
                                          BROKEN OUT OF VEHICLE NEAR
                                          HIGHWAYS 301 AND 176 BY
                                          GOLFBALL SIZE HAIL.

KR
Local storm report, Jul 6, 2:01 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
201 PM EDT TUE JUL 06 1999

TIME (EDT) .....CITY LOCATION....... ST   ...EVENT/REMARKS...
           .....COUNTY LOCATION.....

200 PM     NEW ELLENTON              SC   .75 INCH HAIL
07/06/99   AIKEN                          AIKEN CO SHERIFF

TA
Local storm report, Jul 6, 2:19 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
219 PM EDT TUE JUL 06 1999

TIME (EDT) .....CITY LOCATION....... ST   ...EVENT/REMARKS...
           .....COUNTY LOCATION.....

215 PM     2SSW WILLISTON           SC   .75 INCH HAIL
07/06/99   BARNWELL                       BARNWELL CO SHERIFF

TA
Local storm report, Jul 6, 2:33 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
233 PM EDT TUE JUL 06 1999

TIME (EDT) .....CITY LOCATION....... ST   ...EVENT/REMARKS...
           .....COUNTY LOCATION.....

228 PM     3W BARNWELL               SC   .88 INCH HAIL
07/06/99   BARNWELL                       BARNWELL CO SHERIFF

TA

Nearby

Severe Thunderstorm Warnings in Georgia, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.